Hail, El Paso
- When
- May 14, 5:49 PM MST to 5:54 PM MST
- Where
- El Paso County, 1 mi E of Yoder
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.833, -104.200
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 14, 1:00 PM MST, 4 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 200 PM MDT FRI MAY 14 2004 .SHORT TERM... (TONIGHT AND TOMORROW) CURRENTLY...WATER VAPOR PIX SHOW A SHORT WAVE OVER THE GREAT BASIN WITH SOME HIGH LVL CLOUDS MOVING ACROSS COLORADO. SFC WIND FIELDS HAVE BEGUN TO REACT TO THIS APPROACHING SYSTEM AS FLOW ALONG THE I-25 CORRIDOR HAS SWUNG AROUND TO THE SSE. DEWPOINTS HOWEVER STILL REMAIN LOW...WITH MAINLY MID TO UPPER 30S ACROSS THE PLAINS. LATER THIS AFTERNOON...STILL CANNOT RULE OUT SOME SHOWERS AND ISOLD TSRA ALONG THE E FACING SLOPES OF THE MTNS AND ADJACENT I-25 CORRIDOR WITH THE SHORT WAVE MOVING ACROSS AND SOME RESIDUAL LOW LEVEL MOISTURE. TONIGHT...GENERALLY CLEAR SKIES WITH LOWS IN THE 40S PLAINS...20S AND 30S MTNS. ANY LATE AFTERNOON SHOWERS WILL QUICKLY DISSIPATE BY EARLY EVENING. TOMORROW...MUCH DRIER AIRMASS MOVES INTO AREA. EXPECT ANY MOISTURE STILL ON PLAINS TO SCOUR OUT AS SFC TROUGH/DRYLINE FEATURE PUSHES EAST. NOT MUCH MOMENTUM BEHIND IT SO SFC WINDS WILL LIKELY GO DIURNAL BY AFTERNOON OVER MOST OF PLAINS. STILL WILL SEE SLIGHT CHANCE OF POPS ON DRYLINE AND LEFT ISOLD POPS ON FAR E PLAINS. IF MOISTURE CAN RETURN QUICK ENOUGH....MAY SEE A SVR ROTATING STORM BUT THIS IS LOOKING LESS AND LESS LIKELY. AS FOR FIRE WX CONCERNS TOMORROW...IT WILL BE DRYING OUT AND IT WILL BE GETTING BREEZIER...BUT DO NOT BELIEVE RED FLAG IS NEEDED ATTM. IF THIS PATTERN REMAINS...THEN WE WILL START TO DRY OUT. /HODANISH .LONG TERM... (SUNDAY THROUGH FRIDAY) MAIN LONG TERM CONCERNS WILL BE POSSIBILITY OF CONVECTION MONDAY AND TUESDAY AND CONTINUED DRYING THAT WILL RAISE FIRE WEATHER CONCERNS SOUTHWEST TO WEST FLOW RETURNS AFTER SUNDAY WITH SERIES OF SHORT WAVES THAT WILL RIPPLE THROUGH THE FLOW ALL WEEK. MODELS BRING SURFACE HIGH INTO CENTRAL PLAINS MONDAY WITH A WEAK SURGE THAT MAY SERVE AS A FOCUS FOR TSTMS MONDAY AFTN AND AGAIN TUESDAY AFTN. A LOT WILL DEPEND ON THE TIMING OF THE SHORT WAVES AND POSITION OF THE DRY LINE. HELD TO CURRENT FORECAST THINKING THAT THREAT WILL BE TO OUR NORTH BUT LATER FORECASTS WILL NEED TO KEEP IT IN MIND. FOR NOW STAYED WITH DRY FORECAST. WITH THE SOUTHWEST FLOW AND OCCASIONAL WEAK SURGES TEMPS SHOULD REMAIN IN THE RANGE OF NORMAL THROUGH THE PERIOD. CONTINUED DRYING DUE TO SOUTHWEST FLOW WILL ELEVATE CONCERNS FOR FIRE WEATHER DURING THE FORECAST PERIOD. HAINES INDEX IS EXPECTED TO CLIMB AND BE FAIRLY CONSISTENT IN THE 5 AND 6 RANGE MOST OF THE WEEK. IF WINDS KICK UP THINGS COULD EASILY BECOME CRITICAL. -FORTUNE- && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 630 AM MDT FRI MAY 14 2004 COZ058>089-093>099-151300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 630 AM MDT FRI MAY 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE EASTERN MOUNTAINS AND ADJACENT PLAINS...AND OVER THE CENTRAL MOUNTAINS. CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE SATURDAY ACROSS THE FAR EASTERN PLAINS OF COLORADO...WITH THE MAIN THREATS BEING CLOUD-TO-GROUND LIGHTNING...WIND GUSTS TO 40 MPH AND HAIL UP TO 1/2 INCH IN DIAMETER. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398242.